ATI Cardiovascular – Pharm

A health care professional is caring for a patient who is about to begin taking verapamil (Calan) to treat atrial fibrillation. The health care professional should tell the patient to avoid grapefruit juice while taking verapamil because it can cause:

Tachycardia
Dehydration
Diarrhea
Hypotension

Hypotension
While talking with a patient about drug therapy options for hypertension, the provider notes that the patient also has some manifestations of depression that require treatment. Which of the following antihypertensive drugs is inappropriate for the patient?

Reserpine
Captopril (Capoten)
Hydralazine
Eplerenon (Inspra)

Reserpine
When talking with a patient about taking amiodarone (Cordarone) to treat atrial fibrillation, which of the following should the health care professional tell the patient to avoid?

Grapefruit juice
Milk
Foods high in vitamin K
NSAIDS

Grapefruit juice
We will write a custom essay sample on
ATI Cardiovascular – Pharm
or any similar topic only for you
Order now
A health care professional is caring for a patient who is about to begin taking simvastatin (Zocor) to treat hypercholesterolemia. The health care professional should tell the patient to report which of the following indications of a serious adverse reaction that could warrant stopping drug therapy?

Bronchoconstriction
Muscle pain
Lip numbness
Somnolence

Muscle pain
When talking with a patient about taking eplerenone (Inspra) to treat hypertension, the health care professional should include which of the following instructions?

Avoid drinking grapefruit juice
Use sunscreen and protective clothing
Avoid the use of salt substitutes
Stop taking the drug if dizziness occurs

Avoid the use of salt substitutes
A health care professional is caring for a patient who has moderate to severe hypertension and is about to begin hydralazine therapy. The health care professional should monitor the patient for which of the following adverse reactions to the drug?

A flu-like syndrome
Extrapyramidal symptoms
A lupus-like syndrome
Hypertensive crisis

A lupus-like syndrome
A health care professional should question the use of nifedipine (Procardia) for a patient who has a history of which of the following?

Bradycardia
Liver disease
Unstable angine pectoris
Second-degree AV block

Unstable angine pectoris
A patient who is taking digoxin (Lanoxin) develops ECG changes and other manifestations that indicate severe digoxin toxicity. Which of the following drugs should the health care professional have available to treat this complication?

Acetylcysteine (Acetadote)
Flumazenil (Mazicon)
Fab antibody fragments (Digibind)
Deferoxamine (Desferal)

Fab antibody fragments (Digibind)
A health care professional should question the use of milrinon (primacor) for a patient who currently has which of the following?

Acute myocardial infarction
Peripheral vascular disease
Ulcerative colitis
Ventricular tachycardia

Acute myocardial infarction
A provider is considering the various drug therapy options for treating a patient’s cardiac dysrhythmia. He should be aware that which of the following antidysrhythmic drugs is appropriate only for short-term use because of its severe adverse effects with long-term use?

Quinidine
Procainamide
Nitroglycerin
Verapamil (Calan)

Procainamide
A health care professional is caring for a patient who is about ot begin captopril (Capoten) therapy to treat hypertension. When talking with the patient about taking the drug, the healthc are professional should tell her to report which of the following adverse effects because they can indicate a need to stop drug therapy? (select all that apply)

Rash
Distorted Taste
Swelling of the tongue
Photosensitivity
Dry cough

Rash
Distorted Taste
Swelling of the tongue
Dry cough
A health care professional is about to administer atenolol (Tenormin) to a patient who has hypertension. Which of the following assessments should the health care professional perform prior to giving the patient the drug?

Respiratory rate
Level of consciousness
Serum glucose
Apical pulse

Apical pulse
A health care professional should question the use of dobutamine for a patient who is receiving which of the following types of drugs? (select all that apply)

ACE inhibitor
Monoamine oxidase inhibitor
General anesthetic
Tricyclic antidepressant
Beta blocker

Monoamine oxidase inhibitor
General anesthetic
Tricyclic antidepressant
Beta blocker
A health care professional is caring for a patient who is about to begin taking ethacrynic acid (Edecrin) to treat heart failure. The health care professional should tell the patient to report which of the following indications of a potentially serious adverse reaction?

Shortness of breath
Hearing loss
Swelling in the legs
Blurred vision

Hearing loss
When talking with a patient about taking clonidine (Catapres) to treat hypertension, the health care professional should explain that discontinuing clonidine therapy abruptly can result in which of the following adverse effects?

Constipation
Hypertension
Drowsiness
Dry mouth

Hypertension
A health care professional is assessing a patient following the administration of nifedipine (Procardia). Recognizing the adverse effects of nifedipine, the health care professional should be prepared to administer which of the following drugs?

Prazosin (Minipress)
Doxazosin (Cardura)
Propanolol (Inderal)
Enalapril (Vasotec)

Propanolol (Inderal)
A health care professional is caring for a patient who is about to begin taking propranolol (Inderal) to treat to tachydysrhythmia. The health care professional should caution the patient about taking which of the following types of over-the-counter drugs?

Antihistamines
Potassium supplements
NSAIDS
Antacids

Antacids
A health care professional is caring for a patient who is taking spironolactone (Aldactone) to treat hypertension. Which of the following laboratory values should alert the health care professional to take further action?

Serum sodium level of 140 mEq/L
Serum potassium level of 5.2 mEq/L
Serum chloride level of 100 mEq/L
Serum magnesium level 1.9 mEw/L

Serum potassium level of 5.2 mEq/L
A health care professional is caring for a patient who is about to begin taking gemfibrozil (Lopid) to treat hypercholesterolemia. Which of the following instructions should the health care professional include when talking with the patient about the drug? (select all that apply)

Take the drug with food
Report any new intolerance to fried foods
Report muscle tenderness
Expect periodic liver function testing
Take the drug once a day

Report any new intolerance to fried foods
Report muscle tenderness
Expect periodic liver function testing
A health care professional is caring for a patient who is about to begin aliskiren (Tekurna) therapy to treat hypertension. The health care professional should monitor the patient for which of the following adverse effects of the drug? (select all that apply)

Hyperkalemia
Throat swelling
Constipation
Cough
Joint pain

Hyperkalemia
Throat swelling
Cough
A patient who takes carvedilol (Coreg) for hypertension is about to begin taking an oral antidiabetes drug to manage newly diagnosed type 2 diabetes mellitus. The health care professional should make sure the primary care provider is aware that the patient is at increased risk for which of the following if she takes both drugs?

Hyperglycemia
Bradycardia
Hypotension
Hypoglycemia

Hypoglycemia
A health care professional is caring for a patient who has glomerular filtration rate of 10 mL/min and a reduced urine output. The health care professional should question the use of hydrochlorothiazide for the patient because of which of the following characteristics of the drug?

The drug can cause hypoglycemia in patients who have low urine output
The drug does not reduce blood pressure for patients who have a low urine output
The drug can increase the risk of pulmonary edema for patients who have renal insufficiency
The drug does not promote diuresis for patients who have renal insufficiency

The drug does not promote diuresis for patients who have renal insufficiency
A health care professional is caring for a patient who is about to begin taking losartan (Cozaar) to treat hypertension. The health care professional should tell the patient to report which of the following indications of an adverse reaction to the drug?

Facial edema
Sleepiness
Peripheral edema
Constipation

Facial edema
A health care professional is reviewing the history of a patient who is about to begin furosemide (Lasix) therapy to treat hypertension. Which of the following drugs that the patient takes should alert the health care professional to take further action?

Lithium (Lithobid) for bipolar disorder
Phenytoin (Dilantin) for seizure disorder
Erythromycin (Erythrocin) for bronchitis
Warfarin (Coumadin) to prevent blood clots

Lithium (Lithobid) for bipolar disorder
A health care professional is caring for a patient who is about to begin using transdermal nitroglycerin (Nitro-Dur) to treat angina pectoris. When talking with the patient about the drug, the health care professional should include which of the following instructions? (select all that apply)

Apply a new patch at the onset of anginal pain
Apply the patch to dry skin and cover the area with plastic wrap
Apply the patch to a hairless area and rotate sites
Apply a new patch each morning
Remove patches for 10 to 12 hr daily

Apply the patch to a hairless area and rotate sites
Apply a new patch each morning
Remove patches for 10 to 12 hr daily

Custom writing services

×

Hi there, would you like to get such a paper? How about receiving a customized one? Check it out